Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 351, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 9, 2014, 7:05 PM CDT for Butler County, Seward County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2014, 7:05 PM CDT (00:05 UTC)
- Expired
- Sep 9, 2014, 7:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Butler County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 9, 3:34 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 594 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:52 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 9, 3:52 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
352 PM CDT TUE SEP 9 2014
.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 343 PM CDT TUE SEP 9 2014
MAIN FORECAST CONCERN FOR THE SHORT TERM IS SEVERE THUNDERSTORMS IN
ADDITION TO HEAVY RAIN POTENTIAL.
MAIN SEVERE WEATHER CONCERN CENTERS AROUND A WARM FRONT WHICH AT
20Z EXTENDED FROM LOW PRESSURE CENTERED OVER SOUTHEAST
COLORADO/SOUTHWEST KANSAS NORTHEAST ACROSS NORTH CENTRAL KANSAS
AND THEN EASTWARD ACROSS THE VERY NORTHEAST PORTION OF KANSAS AND
JUST INTO SOUTHEAST NEB. IN ADDITION...A STRONG COLD FRONT
CONTINUES TO ADVANCE SOUTH ACROSS THE NORTHERN PLAINS AND WILL
EVENTUALLY OVERTAKE THE SFC LOW WHICH WILL QUICKLY MOVE NORTHEAST
INTO THE GREAT LAKES REGION ON WEDNESDAY. SIGNIFICANT CLOUD COVER
ACROSS OUR CWA TODAY HAS DECREASED THE SURFACE BASED INSTABILITY
BUT SUFFICIENT SUNSHINE ACROSS NORTHEASTERN KANSAS HAS CREATED A
MORE FAVORABLE ENVIRONMENT IN THAT REGION. AS THE WARM FRONT
CONTINUES TO LIFT NORTH LATE THIS AFTERNOON/EARLY THIS
EVENING...WE STILL FEEL THERE IS A THREAT OF ROTATING SURFACE
BASED SUPERCELLS ACROSS OUR SOUTHEASTERN CWA. NORTH OF THIS...WE
HAVE THE POTENTIAL FOR ELEVATED THUNDERSTORMS THROUGH A GOOD
PORTION OF THE EVENING HOURS. POTENTIAL LOOKS GOOD EAST OF THE LOW
TRACK FOR HEAVY RAIN AND FLASH FLOODING AS SOME TRAINING OF STORMS
IS POSSIBLE. WILL HOIST A FLASH FLOOD WATCH FOR PORTIONS OF OUR
EAST. FORECAST PW'S CONTINUE TO BE ON THE ORDER OF 2.00-2.50".
THE COLD FRONT WILL PUSH THROUGH THE FORECAST AREA AFTER SUNSET AND
CONTINUED POST FRONTAL SHOWERS ARE LIKELY THROUGHOUT THE NIGHT AND
SHOULD END EVENTUALLY WEDNESDAY MORNING.
A DEEPENING UPPER TROUGH OVER WESTERN CANADA WILL DROP SOUTHEAST
INTO THE CENTRAL PLAINS LATER THIS WEEK BRINGING MUCH COLDER AIR
INTO THE REGION. COLD RAIN IS LOOKING MORE LIKELY ON THURSDAY
NIGHT/FRIDAY AHEAD OF A SHARPENING UPPER TROUGH. IF TIMING REMAINS
SIMILAR TO WHAT MODELS ARE INDICATING...THE RAIN SHOULD BE OUT OF
THE AREA BY MID FRIDAY AFTERNOON.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 343 PM CDT TUE SEP 9 2014
THE FORECAST FOR THE WEEKEND CONTINUES TO LOOK COOL AND DRY WITH
SOME SLIGHT MODERATION IN TEMPERATURES. WILL NEED TO WATCH ANOTHER
POTENTIAL SHORTWAVE TROUGH DIVING OUT OF THE NORTHERN PLAINS EARLY
IN THE WEEK.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1215 PM CDT TUE SEP 9 2014
LOOK FOR DETERIORATING CONDITIONS TO MVFR OR LOWER WITH TSTMS THEN
TRENDING TOWARD IFR AFTER WINDS TURN TO THE NORTH. DID KEEP SOME
WIND GUSTS IN TAFS AND MAY ADD HAIL IF THINGS TREND THAT WAY.
CONDITIONS WILL SLOWLY IMPROVE TO MVFR BY EARLY AFTN WED.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR NEZ034-045-052-053-067-068-090>093.
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY
MORNING FOR IAZ043-055-056-069-079-080-090-091.
&&
SHORT TERM...KERN
LONG TERM...KERN
AVIATION...MILLERHazardous weather outlook, Sep 9, 4:16 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 416 PM CDT TUE SEP 9 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-101130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 416 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS ARE LIKELY THROUGH THE EVENING AS A POTENT STORM SYSTEM MOVES INTO THE CENTRAL PLAINS. THE MAIN FOCUS FOR POSSIBLE TORNADOES IS ALONG AND NORTH OF A WARM FRONT THAT EXTENDS EAST TO WEST ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THIS FRONT WILL CONTINUE TO DRIFT NORTH THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE ACROSS ALL OF EASTERN NEBRASKA AND SOUTHWEST IOWA. ABUNDANT LOW LEVEL MOISTURE...INSTABILITY AND STRONG SHEAR ARE IN PLACE CREATING A FAVORABLE ENVIRONMENT FOR SEVERE STORMS. A COLD FRONT WILL ALSO MOVE INTO THE AREA FROM THE NORTHWEST AND BE ANOTHER FOCAL POINT FOR THUNDERSTORMS THROUGH THE EVENING. THE THREAT OF SEVERE WEATHER SHOULD START TO DECREASE BY MIDNIGHT. IN ADDITION TO SEVERE STORMS...HEAVY RAINFALL LEADING TO FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED INTO THIS EVENING...ESPECIALLY ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.
In the hours before
Local storm report, Sep 9, 4:34 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
434 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 2 W NEBRASKA CITY 40.68N 95.90W
09/09/2014 E1.75 INCH OTOE NE LAW ENFORCEMENT
&&
BKERNLocal storm report, Sep 9, 4:35 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
435 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 2 W NEBRASKA CITY 40.68N 95.90W
09/09/2014 M1.00 INCH OTOE NE LAW ENFORCEMENT
&&
BRANDLocal storm report, Sep 9, 4:58 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
458 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 1 N HAMBURG 40.62N 95.65W
09/09/2014 E1.75 INCH FREMONT IA TRAINED SPOTTER
&&
BKERNLocal storm report, Sep 9, 5:43 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
543 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HEAVY RAIN 3 W OAKLAND 41.31N 95.45W
09/09/2014 E1.50 INCH POTTAWATTAMIE IA TRAINED SPOTTER
&&
BKERNLocal storm report, Sep 9, 5:50 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
550 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN OMAHA 41.26N 96.01W
09/09/2014 E1.36 INCH DOUGLAS NE CO-OP OBSERVER
IN FLORENCE
&&
BKERNLocal storm report, Sep 9, 6:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
623 PM CDT TUE SEP 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 SE REYNOLDS 40.03N 97.30W
09/09/2014 E1.25 INCH JEFFERSON NE PUBLIC
BETWEEN QUARTER SIZE AND HALF DOLLAR SIZE.
&&
MILLERThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:06 PM CDT | Areal Flood Advisory | OAX | Dodge, Douglas, Saunders, Washington | 3 hr |
| Sep 9, 7:07 PM CDT | Areal Flood Advisory | OAX | Gage, Jefferson | 3 hr |
| Sep 9, 7:17 PM CDT | Special Weather Statement | OAX | Gage | 43 min |
| Sep 9, 7:25 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 110 min |
| Sep 9, 7:38 PM CDT | Special Weather Statement | OAX | Seward | 37 min |
| Sep 9, 7:50 PM CDT | Areal Flood Advisory | OAX | Lancaster | 3 hr |
| Sep 9, 9:12 PM CDT | Flash Flood Warning | OAX | Douglas, Sarpy | 108 min |
| Sep 9, 9:16 PM CDT | Special Weather Statement | OAX | Cass | 29 min |
| Sep 10, 8:26 AM CDT | Areal Flood Warning | OAX | Saunders | 6 hr |
| Sep 10, 2:36 PM CDT | Areal Flood Advisory | OAX | Saunders | 3 hr |
| Sep 9, 7:48 PM CDT | Special Weather Statement | OAX | Pottawattamie | 42 min |
| Sep 9, 9:04 PM CDT | River Flood Warning | OAX | Pottawattamie | 40 hr |
| Sep 9, 9:04 PM CDT | River Flood Warning | OAX | Fremont | 55 hr |
| Sep 9, 9:06 PM CDT | River Flood Warning | OAX | Montgomery | 63 hr |
| Sep 10, 3:01 AM CDT | River Flood Warning | OAX | Fremont | 4 days |
| Sep 10, 3:50 AM CDT | River Flood Warning | OAX | Page | 29 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.